Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 15, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 6, 2005, 2:06 PM EDT for Fulton County, Montgomery County, Schoharie County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 2:06 PM EDT (18:06 UTC)
- Expired
- Jun 6, 2005, 3:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Fulton County, NY, Montgomery County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 33 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:30 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Jun 6, 12:30 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 061806
SVRALY
NYC035-057-095-061900-
/O.NEW.KALY.SV.W.0015.050606T1806Z-050606T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
206 PM EDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK
MONTGOMERY COUNTY IN EASTERN NEW YORK
FULTON COUNTY IN EASTERN NEW YORK
* UNTIL 300 PM EDT
* AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. SIREN ACTIVATION IS
SUGGESTED. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
21 MILES WEST OF SHARON SPRINGS TO 18 MILES WEST OF JEFFERSON TO 21
MILES SOUTHWEST OF JEFFERSON TO 27 MILES SOUTHWEST OF JEFFERSON TO
37 MILES SOUTHWEST OF JEFFERSON...OR ALONG A LINE EXTENDING FROM
HARTWICK TO MARYLAND TO MEREDITH TO 11 MILES SOUTH OF MEREDITH TO 8
MILES NORTHWEST OF ROSCOE...AND MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SUMMIT...SHARON SPRINGS...JEFFERSON AND AMES BY 225 PM EDT
FORT PLAIN...RICHMONDVILLE AND CANAJOHARIE BY 230 PM EDT
EPHRATAH AND COBLESKILL BY 235 PM EDT
NORTH BLENHEIM BY 240 PM EDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4295 7475 4324 7422 4325 7415 4289 7411
4281 7425 4277 7425 4274 7431 4271 7427
4271 7416 4265 7417 4256 7424 4238 7425
4236 7432 4236 7445 4243 7462 4252 7471
4262 7464 4274 7467 4284 7465 4287 7476
$$
WRS1 follow-up statement
000
WWUS51 KALY 061832
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
228 PM EDT MON JUN 6 2005
NYC035-057-095-061900-
/O.CON.KALY.SV.W.0015.000000T0000Z-050606T1900Z/
SCHOHARIE NY-MONTGOMERY NY-FULTON NY-
228 PM EDT MON JUN 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM EDT FOR
EASTERN FULTON...MONTGOMERY AND SCHOHARIE COUNTIES...
AT 225 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE HURRICANE FORCE WINDS
IN EXCESS OF 80 MPH. SIREN ACTIVATION IS SUGGESTED. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
CRANESVILLE TO SOUTH GILBOA...OR ALONG A LINE EXTENDING FROM SCOTIA
TO 8 MILES NORTH OF ROXBURY...MOVING NORTHEAST AT 55 MPH.
FIRE DEPARTMENTS REPORTED TREES AND WIRES DOWN IN JEFFERSON IN
SCHOHARIE COUNTY WITH SPOTTERS REPORTING NICKEL SIZE HAIL THERE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4295 7475 4324 7422 4325 7415 4289 7411
4281 7425 4277 7425 4274 7431 4271 7427
4271 7416 4265 7417 4256 7424 4238 7425
4236 7432 4236 7445 4243 7462 4252 7471
4262 7464 4274 7467 4284 7465 4287 7476
&&
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:40 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 6, 12:40 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATES NATIONAL WEATHER SERVICE ALBANY NY 1240 PM EDT MON JUN 6 2005 .SHORT TERM (TODAY THROUGH TUESDAY)...TORNADO WATCH IN EFFECT. SEE PREVIOUS DISCUSSION CONCERNING SEVERE WEATHER TODAY. WILL UPDATE ZONES SHORTLY BASED ON NEW GRIDS. PACKAGE WILL BE REISSUED LATER. ON TUESDAY...STILL A QUESTION ON THUNDERSTORMS THREAT TUESDAY AFTERNOON WITH PASSAGE OF SECONDARY COLD FRONT AND ASSOCIATED VORT MAX. AHEAD OF FRONT MET MOS PUSHING TEMPERATURES TO OVER 90 IN THE HUDSON VALLEY. MAVS 5-10 DEG F LOWER. AIR HAS DRIED SOME BUT SOME MOISTURE REMAINS. KEY MAY BE WARM LAYER ABOUT 12 K FT AND ITS POTENTIAL TO CAP ACTIVITY. YESTERDAYS NAM HAD NO CAP. 00Z RUN DID ALTHOUGH IT WAS QUESTIONABLE WHETHER IT WAS STRONG ENOUGH TO PREVENT CONVECTION. LIFTING AN 84/63 SURFACE PARCEL IS ENOUGH TO CLEAR CAP AND PROVIDE DECENT INSTABILITY. GFS SOUNDINGS - A LITTLE COOLER AND A LITTLE MOISTER IN THE LOW LEVELS. WITH DEEP MIXED LAYER COULD MIX DOWN DRIER AIR LOWERING SFC/BOUNDARY LAYER DEWPOINTS AND REDUCING INSTABILITY. WILL CONTINUE LOW CHANCE POPS. 00Z GFS BOTH SUNDAY AND TODAY SHOWED STRONG CAP ALTHOUGH YESTERDAYS 12Z LOST IT. A CHANGE FROM YESTERDAY ON NAM FOR TUESDAY NIGHT AND WEDNESDAY AS IT BRINGS FRONT BACK TO THE NORTH WITH H8 +18C INTO SRN NEW YORK BY WEDNESDAY AFTERNOON. NAM LOOKS TO BE HAVING ITS USUAL MOISTURE ISSUE INFLATING LOW LEVEL MOISTURE. GFS RETURNING FRONT BUT DRY SO WILL LEAVE FORECAST AS IS FOR NOW. && .LONG TERM (THURSDAY THROUGH MONDAY)... HPC GUIDANCE FAIRLY CONSISTENT WITH EXTENDED FORECAST WE HAVE GOING. CHANCE OF SHOWERS AND THUNDERSTORM FRIDAY INTO THE WEEKEND AND EARLY NEXT WEEK. HIGH TRIES TO BUILD DOWN INTO THE NORTHEAST OVER THE WEEKEND AND MAY COOL THINGS A BIT SUNDAY. WILL KEEP IT DRY BASED ON LOWER HPC POPS THAT DAY AND DESIRE NOT TO HAVE 4 STRAIGHT DAYS OF PRECIP. && .AVIATION... DEVELOPING MVFR/IFR CONDITIONS IN TSRA/HZ. A FEW THUNDERSTORMS LATE TODAY MAY CONTAIN WIND GUSTS EXCEEDING 50 KNOTS AND LARGE HAIL. && && .HYDROLOGY...RIVERS...STREAMS AND RESERVOIRS ARE CONTINUING TO RUN BELOW NORMAL FOR EARLY JUNE. WEATHER THREAT FOR TODAY WILL BE THUNDERSTORMS. ANY THUNDERSTORMS THAT DO DEVELOP...HAVE THE POTENTIAL OF PRODUCING HEAVY DOWNPOURS. PRECIPITABLE WATER VALUES EXCEED 1.5 INCHES. SOME SIGNIFICANT WITHIN BANK RISES WILL BE POSSIBLE IN HEAVY DOWNPOURS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Jun 6, 12:33 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1233 PM EDT MON JUN 6 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-071100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 1233 PM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... TORNADO WATCH 414 IN EFFECT UNTIL 600 PM. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE TUESDAY...FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED IN THE FOLLOWING COUNTIES... IN CONNECTICUT... LITCHFIELD. IN MASSACHUSETTS... BERKSHIRE. IN NEW YORK... ALBANY...COLUMBIA...DUTCHESS...GREENE... RENSSELAER...SCHENECTADY...ULSTER...HAMILTON... MONTGOMERY...FULTON...HERKIMER...SARATOGA... WARREN...WASHINGTON...SCHOHARIE. IN VERMONT... BENNINGTON...WINDHAM. OKEEFE
In the hours before
Local storm report, Jun 6, 1:38 PM EDT, 28 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0137PM MON JUN 06 2005
#2 0000002 000
CBSO WLSR QHQT QTRF WAPT APTS
02521 FILE 28 BROOME COUNTY SHERIFF NY0030000 JUN 06-05
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
SEVERE THUNDER STORM IN PROGRESS
DETAILS CONCERNING EVENT: SEVERE THUNDER STORM CURRENTLY EFFECTING ENTIRE
COUNTY OF BROOME/ MULTIPLE TREES AND WIRES DOWN/ HIGH WIND AND EXTREME DOWN
POURS REPORTED/OBSERVED
COUNTY(S) AFFECTED: BROOME
LOCATION (INCLUDING TOWN AND NEAREST ROAD): ENTIRE COUNTRY- ACTIVITY/DAMAGE
REPORTED ON ALL COUNTY TOWNS
DATE AND TIME CONDITION STARTED: APPROX 1245PM
DATE AND TIME CONDITION ENDED: STILL IN PROGRESS
EXTENT OF DAMAGE OR AREAS IN DANGER: TREES AND WIRES/SOME BUILDNGS REPORTED
DAMAGED DUE TO WIND/TREES
NUMBER KILLED: 0 NUMBER INJURED: 0
REMARKS: FURTHER UPDATE TO FOLLOW
AUTH PHONE #: 607 778-1208
AUTH MICHAEL F ASWAD BC DIRECTOR OF OES BALLARD 13:36PM
OPER - BALLARD,MICHAEL J 1336Local storm report, Jun 6, 1:42 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
142 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND DMG INDIAN LAKE 43.78N 74.27W
06/06/2005 HAMILTON NY TRAINED SPOTTER
TREES DOWN
0112 PM HAIL GALWAY 43.02N 74.03W
06/06/2005 0.75 INCH SARATOGA NY TRAINED SPOTTER
0130 PM TSTM WND DMG BALLSTON CENTER 42.96N 73.87W
06/06/2005 SARATOGA NY LAW ENFORCEMENT
TREES DOWN.
&&
OKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:32 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 59 min |
| Jun 6, 12:58 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 62 min |
| Jun 6, 1:14 PM EDT | Tornado Warning | ALY | Saratoga | 46 min |
| Jun 6, 1:34 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 56 min |
| Jun 6, 1:46 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 59 min |
| Jun 6, 1:56 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 49 min |
| Jun 6, 2:02 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 28 min |
| Jun 6, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 56 min |
| Jun 6, 2:37 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene | 53 min |
| Jun 6, 2:40 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 65 min |
| Jun 6, 2:45 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 60 min |
| Jun 6, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 56 min |
| Jun 6, 2:50 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 55 min |
| Jun 6, 2:54 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 66 min |
| Jun 6, 3:01 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 32 min |
| Jun 6, 3:02 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 58 min |
| Jun 6, 3:19 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 56 min |
| Jun 6, 3:25 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene | 35 min |
| Jun 6, 3:40 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 66 min |
| Jun 6, 3:46 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 59 min |
| Jun 6, 3:59 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.